MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1360C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging while still loaded, improper bone preparation or flexing the joint during insertion.This is the (b)(4) complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Discarded by the facility.
 
Event or Problem Description
It was reported that the 6mm x 23mm biocomposite interference screw was being used in a mpfl reconstruction procedure.The surgeon drilled the pilot hole using a reamer.When he went to insert the interference screw, the screw broke in half.Half of the implant remains in the bone of the patient, not proud.The surgeon decided to use a cortical button on the other side of the broken implant for a secondary fixation to complete the procedure successfully.No patient injury reported.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6105422
Report Number1220246-2016-00509
Device Sequence Number16314098
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberAR-1360C
Device Lot Number10051142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;